4.04.2011

I don't want moonface again :(


 I guess I'm as sick as I've ever been.  That's what the numbers say.  What's scary is that I actually tried to fool my rheumatologist by delaying getting my labs drawn until I had taken a course of prednisone to bring down any inflammation so that I would look healthier and she wouldn't want to put me on scary meds.  Makes me wonder what the numbers were before the prednisone.  For those of you who know numbers, my sed rate is 42 and my crp is 33.8.  That's a lot of inflammation.  Back in 2007 When they put me on chemo because I was so sick that it freaked them out, my sed rate was only 37.  The crp scares me because it can cause heart disease and the normal stops at 8.  EIGHT!!!  I'm 33.8!!!  *sigh*

So, of course, I tried to talk my way out of the scary meds and she was having none of it.  She agreed to put me on a "milder" med than I was on before, so that I might not have to miss as much work, might not be as nauseous and might not lose as much hair.  The one thing that won't change with this medication regimine is the likelihood of developing "moonface."  That's when someone is on steroids for a long time, and they develop a round face, like a moon.  This is a picture of me from '07 after a few months on the stuff.  See how much rounder my face is???  Blah.  I know it's all worth it if it makes me better, etc etc.  But I don't want moonface and I'm pouting about it for a little while.

I took my first pills tonight.  I have to take one pill a day for three weeks, and then increase to two times a day.  I read tonight that this med can cause greatly increased risk of cancer and lymphomas, and can also cause sterility.  Not like that matters much to me anymore, but still.  I like my internal organs and would like to keep them.  Please pray for me to have peace about this whole thing, because I am struggling with it.  I will eternally live in denial that there is anything wrong with me, or dismiss it as not being all that bad.  I don't want to be the "sick girl."  And am notorious for being non-compliant with medications and all that jazz.  This is necessary at this time, so I'm doing it.  I just don't want to feel traumatized by it.  Wish me luck.

**UPDATE**
I'm a little freaked out that I've been reading that it takes a minimum of 3 - 6 months for this medication to begin working.  I'm not a 3 - 6 month kind of girl!  I'm lucky to take meds for 3 - 6 DAYS & have already agreed to take it for 3 - 6 weeks.  But MONTHS?  Oh man.  I'm little hyperventilaty over here right now.  Am I too much of a commitmentphobe to take these for that long?  THIS is like the olympics for bad patients.  I was all stoked and ready to kick some inflamed-ass, and now?  Oh man.  This shook my jug.  Can I do this?


lurve you, xoxo v.

2 comments:

Allison said...

You can do it, V!! I need you to be better cuz I can't imagine life without you in it!!! Praying for peace for your heart as you begin the meds...and that God would bring a quick healing to your body too. I love you, friend!!

Heather said...

Love you girl. I know it's overwhelming, but if anyone can do it, it's you. you amaze and impress me with your tenacity and zeal for life! Love yoU!

Related Posts Plugin for WordPress, Blogger...